Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 225, NWS Blacksburg, VA

July 3, 2012Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2012, 5:15 PM EDT for Campbell County, Virginia. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 5:15 PM EDT (21:15 UTC)
Expired
Jul 3, 2012, 5:59 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Campbell County, VA

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:15 PM EDTTSTM WND DMG3 Nnw Brookneal, VATREES AND POWERLINES DOWN ALONG BROOKNEAL HIGHWAY IN SOUTHERN PART OF COUNTY...GLADYS/BROOKNEAL VA.
Jul 3, 5:24 PM EDTTSTM WND DMG2 E Gladys, VATREE FELL ACROSS POWERLINES...MOLLIES CREEK ROAD.
Jul 3, 5:40 PM EDTTSTM WND DMG2 E Gladys, VAPOWER LINES DOWN ON PIGEON RUN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS51 KRNK 032115
SVRRNK
VAC031-032215-
/O.NEW.KRNK.SV.W.0225.120703T2115Z-120703T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA

* UNTIL 615 PM EDT.

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR GLADYS...OR 8 MILES NORTHWEST OF BROOKNEAL...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLADYS...
  SPRING MILLS...
  MIKE...
  HAT CREEK...
  BROOKNEAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3703 7890 3703 7893 3704 7897 3714 7914
      3732 7903 3720 7883
TIME...MOT...LOC 2115Z 308DEG 8KT 3715 7903

$$

DS
1 follow-up statement
598 
WWUS51 KRNK 032159
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT TUE JUL 3 2012

VAC031-032209-
/O.CAN.KRNK.SV.W.0225.000000T0000Z-120703T2215Z/
CAMPBELL VA-
559 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMPBELL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3703 7890 3703 7893 3704 7897 3714 7914
      3732 7903 3720 7883
TIME...MOT...LOC 2159Z 308DEG 8KT 3709 7893

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:15 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 3, 4:15 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT TUE JUL 3 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL
PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE
THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH
HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 332 PM EDT TUESDAY...

STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN
COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE
ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES
INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE
VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE
STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE
HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES
OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE
FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE
NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST
ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE
CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT
CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS
WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL
INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE
AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS
WHICH WOULD DIRECT STORMS INTO OUR REGION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 400 PM TUESDAY...

SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK
WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND
MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN
APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS
SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER
FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S
BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS
BLO 1500 FEET MSL.

TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE
SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10
DEG C TO M5 DEG C.  THE NET EFFECT WILL BE A LOWERING OF THE CAPE
AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT
LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND
POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP
CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER
LEVEL RIDGE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT TUESDAY...

THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND
AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A
RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A
WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER
THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE
CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL
DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON
THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY
SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH
DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA.

FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE
EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT.

TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING
CLOSER TO NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM EDT TUESDAY...

STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA
AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO
A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE
VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH
LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE
WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR
STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER
THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD
WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE
ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO
VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION.
ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO
EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE
ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP
IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS
PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT.

A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY
DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL
BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING
HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND
ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE
PREVIOUS TWENTY FOUR HOUR PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/NF
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUL 3 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-042015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
412 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME
STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE.
BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER
MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY
AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 4:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 NNE CRITZ             36.68N 80.13W
07/03/2012                   PATRICK            VA   PUBLIC

            MULTIPLE TREES DOWN ON SALEM CHURCH ROAD

&&

FISHER
Special weather statement, Jul 3, 4:53 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT TUE JUL 3 2012

NCZ001-VAZ009-012-015-032130-
ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-
453 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT ASHE...GRAYSON...SMYTH AND WYTHE
COUNTIES...

AT 448 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE ALONG A LINE
FROM 5 MILES EAST OF SUGAR GROVE TO WHITETOP...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR FLATRIDGE AROUND 505 PM...NELLA AROUND 510
PM...COMERS ROCK AROUND 515 PM...GRAYSON HIGHLANDS STATE PARK AROUND
525 PM AND RUGBY AROUND 530 PM.

LAT...LON 3658 8169 3662 8165 3663 8161 3665 8164
      3674 8168 3683 8160 3681 8114 3652 8142
      3656 8169

DS
Local storm report, Jul 3, 4:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 E STUART              36.64N 80.20W
07/03/2012  E1.00 INCH       PATRICK            VA   POST OFFICE

            PATRICK SPRINGS POST OFFICE

&&

FISHER
Special weather statement, Jul 3, 4:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT TUE JUL 3 2012

VAZ034-045-032130-
BEDFORD VA-CAMPBELL VA-
455 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BIG ISLAND...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GOODE AROUND 505 PM...BOONSBORO AROUND 515
PM...FOREST AROUND 520 PM AND LYNCHBURG CITY AROUND 530 PM.

LAT...LON 3733 7932 3744 7954 3753 7943 3742 7914
      3740 7912 3741 7910 3739 7909

DS
Special weather statement, Jul 3, 5:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT TUE JUL 3 2012

VAZ011-032145-
GILES VA-
510 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT GILES COUNTY...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PEARISBURG...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR INTERIOR AROUND 520 PM...PEMBROKE AROUND 530
PM...CASCADES AROUND 535 PM AND MOUNTAIN LAKE AROUND 545 PM.

LAT...LON 3741 8047 3736 8045 3727 8055 3737 8077
      3738 8076 3743 8062

DS
Special weather statement, Jul 3, 5:12 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT TUE JUL 3 2012

VAZ059-032130-
CHARLOTTE VA-
512 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF CHASE CITY...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CHARLOTTE COUNTY
NORTHEAST OF WYLLIESBURG.

LAT...LON 3686 7851 3685 7852 3682 7854 3681 7856
      3686 7856 3691 7849 3691 7848 3689 7848

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:27 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 3, 1:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick56 min
Jul 3, 2:00 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick75 min
Jul 3, 2:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington60 min
Jul 3, 2:38 PM EDTSevere Thunderstorm WarningRNKPatrick53 min
Jul 3, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick58 min
Jul 3, 2:53 PM EDTSpecial Weather StatementRNKCity of Martinsville37 min
Jul 3, 2:58 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Lexington62 min
Jul 3, 3:04 PM EDTSpecial Weather StatementRNKRoanoke26 min
Jul 3, 3:06 PM EDTSpecial Weather StatementRNKBedford24 min
Jul 3, 3:27 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Jul 3, 3:30 PM EDTSpecial Weather StatementRNKCarroll30 min
Jul 3, 3:34 PM EDTSpecial Weather StatementRNKBedford26 min
Jul 3, 3:45 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 3, 3:53 PM EDTSevere Thunderstorm WarningRNKMontgomery37 min
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge58 min
Jul 3, 4:06 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Jul 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania42 min
Jul 3, 4:18 PM EDTSpecial Weather StatementRNKSmyth27 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe39 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningRNKBedford44 min
Jul 3, 4:39 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell56 min
Jul 3, 4:44 PM EDTSpecial Weather StatementRNKAmherst31 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningRNKBedford41 min
Jul 3, 4:53 PM EDTSpecial Weather StatementRNKGrayson37 min
Jul 3, 4:55 PM EDTSpecial Weather StatementRNKCity of Lynchburg35 min
Jul 3, 4:58 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jul 3, 5:10 PM EDTSpecial Weather StatementRNKGiles35 min
Jul 3, 5:12 PM EDTSpecial Weather StatementRNKCharlotte18 min
Jul 3, 5:27 PM EDTSevere Thunderstorm WarningRNKWythe33 min
Jul 3, 5:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington59 min
Jul 3, 5:36 PM EDTSpecial Weather StatementRNKCampbell24 min
Jul 3, 5:45 PM EDTSpecial Weather StatementRNKCharlotte30 min
Jul 3, 5:51 PM EDTSevere Thunderstorm WarningRNKBland, Wythe36 min
Jul 3, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte25 min
Jul 3, 6:28 PM EDTSpecial Weather StatementRNKBland32 min
Jul 3, 6:29 PM EDTSpecial Weather StatementRNKCharlotte31 min
Jul 3, 6:35 PM EDTSpecial Weather StatementRNKBotetourt, City of Covington25 min
Jul 3, 6:39 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell31 min
Jul 3, 6:41 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 3, 6:53 PM EDTSevere Thunderstorm WarningRNKGiles45 min
Jul 3, 7:22 PM EDTAreal Flood AdvisoryRNKBland, Tazewell3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.